MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5554L350
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Joint Dislocation (2374)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding crack/fracture and disassociation of the poly portion involving a triathlon metal backed patella was reported.The event was confirmed based on the photographs provided.The reported device was not returned however photographs were provided for review.The photographs provided are poor quality.One of the photographs was captured intra-operatively, whereby what appears to be the poly part of the patellar component is visible.The other photograph the poly portion of the patellar component appears fractured and is disassociated from the metal back of the component.-clinician review: no medical records were received for review with a clinical consultant.All devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.The reported event regarding crack/fracture and disassociation of the poly portion is confirmed based on the photographs provided.The exact cause of the event could not be determined because insufficient information was provided.Additional information including device evaluation, operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's knee was revised after patient complaint of pain and clicking.Intra- operatively, the poly part of the patellar component was found to have a portion broken off and all of the poly disassociate d from the metal part of the patellar component.The 2x11 cr insert was also revised after wear was noted.The patient was revised to an all poly patellar component and a new insert of the same catalog number.Rep provided an intra-op picture and explant pictures and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
TRIATHLON MB PATELLA PA A35
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9075124
Report Number0002249697-2019-03216
Device Sequence Number2529700
Product Code MBH
UDI-Device Identifier07613327049909
UDI-Public07613327049909
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number5554L350
Device Lot NumberSTYJF
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR